Just a question I would ask Greg, it would be interesting to know if he is on or has been on an antibiotic within the last year...?
If he has been on a fluoroquinolone antibiotic, such a Levaquin, Ciprofloxacin or Avelox he can probably bet the tendon rupture is due to that drug, or any of the generics of that class of antibiotics. The damage doesn't necessarily happen while you are taking it, it can come anytime after that. There are thousands of people who are severely damaged and many deaths and lots of people sitting in wheel chairs due to the toxic side effects of these awful drugs. Google Cipro toxicity,... or there is a forum on this Topix site, just search. Or go to YouTube and type in 'PBS Levaquin Show' and see what it has done to others...then look at all the other videos on YouTube and see what has happened to many other people...We know because my husband took Cipro and ended up with tendonitis in both arms and shoulders and a torn rotator cuff and eye pain and snowy floaters and hip and knee pain after taking it for a prostate infection. Fluoroquinolones should be the last resort antibiotic when nothing else works. Not for infections that other classes that have been around for years could be used...There is a black box warning now on these antibiotics that say possible tendon ruptures, like Achilles tendon's etc. and a new one now for possible nerve damage, called peripheral neuropathy.. After taking the antibiotic I now know what happened to me 17 years ago.....but didn't realize it because doctors just don't get it....I was finally diagnosed with a mystery disease called Fibromyalgia by a rheumatologist and then peripheral neuropathy by another specialist, but no one knew why....now I know, since my husbands injuries, by the way he just woke up with, he did not cause them or injure himself. Research...research...research ! And you've been damaged at the cellular level and you need to heal at the cellular level because these drugs deplete your body of magnesium at the cellular level and every muscle, tendon, ligament in your body need it to function properly, so magnesium supplemets and many other things need to be part of a protocol to get healed, it took my husband several months, more like a year to be back to 100% but he's back to normal again. Many people have no idea what to do because their doctor's don't believe that it could possibly be from a drug they prescribed especially if the damage occurs after the patient is off the drug. It would be interesting to ask Kobe Bryant if he had been on these antibiotics at some time before he blew out his achilles tendon....